advertisement
Question
Posted by: Jade | 2010/09/02

How safe is seroquel?

I''ve been on seroquel for a while and it works great except for the side effects. i''ve put on weight, get really sore legs and muscle cramps, have trouble swallowing, get hiccups about 3 times a day, my hair is falling out, my eyes are too dry to wear my contact lenses, i slur occasionally and my facial muscles sometimes twitch! besides being a great drug for my mental health, is it really okay to carry on with all these symptoms? i''m really worried, i''ve been doing a lot of reading up on the drug and have seen it can cause things like TD! i know every drug lists possible dangers but is seroquel worth the risk?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Side-effects can be unpleasant, or a nuisance ; fortunately they are usually safe rather than perilous. However, hatever the diagnosis on which your treatment is based, there are numerous alternative meds which could be used to help you. We vary quite widely in how many side-effects we experience, and how severe they are ; so any good shrink or doc would monitor these, and consider alternatives. Do discuss this with your prescribing doc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Anon | 2010/09/03

I''d say it would be better to change - there are other meds that work without all these side effects. I personally tried seroquel but it knocked me out &  I ended up sleeping the whole weekend when I took it. But that''s just me. If you can''t handle the side effects., then is that really an improvement in your health overall?

Reply to Anon
Posted by: Maria | 2010/09/03

Jade with that level of side effects I would suggest that you speak to your doc about trying something else. How long have you been on the Seroquel?

A website I''ve found useful is www dot crazymeds dot us

Reply to Maria
Posted by: pk | 2010/09/03

Hi, i would really like to speak to you personally, Im on seroqeul as well and get some similair side effects,but only started after 4 months of treatment, see if you can email me.. jaquesdp$webmail.co.za

Reply to pk
Posted by: cybershrink | 2010/09/03

Side-effects can be unpleasant, or a nuisance ; fortunately they are usually safe rather than perilous. However, hatever the diagnosis on which your treatment is based, there are numerous alternative meds which could be used to help you. We vary quite widely in how many side-effects we experience, and how severe they are ; so any good shrink or doc would monitor these, and consider alternatives. Do discuss this with your prescribing doc

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement